... say it a Major drug interaction between these two. My doctor prescribed me Buspar yesterday to take twice a day along with the Zoloft. Any information will be appreciated.
Is Buspar and Zoloft ok to take together ? Is Anyone on this combination ? Drug interaction checker?
Question posted by dream2727 on 13 Jan 2012
Last updated on 7 February 2019 by WildcatVet
Please use the Interaction Checker and/or read the product inserts that come with your medications.
They will alert you to possible interactions, adverse reactions and potential side effects.
Also, if your doctor is fully informed on all the medications you're taking... including OTC's and herbals... she/he can make an informed decision as to whether it's an acceptable risk and if the benefits outweigh the risk.
I suffered from serotonin syndrome; due to taking 15 mg of buspirone three times a day; with 150 mg of sertraline once a day. While serotonin syndrome IS rare, it can happen to anyone at any time. Please be careful while taking this combination. If you feel even the slightest bit different, consult your doctor immediately! I ended up having a seizure, and passed out. I had to be transported to the hospital by ambulance. Don’t ignore any warning signs. If you feel that something isn’t right, seek medical assistance. I hope this never happens to anyone else!
I have been on Buspirone 40 mg. and Zoloft 100 mg for the last fifteen years. It helps my depression, but I don't sleep well. I am always tired. Two hours after I am out of bed, I have to go to sleep again for at least and hour before I can function and get going the rest of the day.
To answer the question, yes it is OK to take together, but dream2727 there will be side effects.
Hi Dream... Pledge is right. This is the one time you have to be able to communicate with your doctor. There is no other way for them to find out what's going on. I started out by taking prozac and buspar. Buspar helped with anxiety but I was still depressed. My doctor put me on zoloft. I took zoloft and buspar for about 3 yrs with no drug interaction problems. And I also take the buspar twice a day. I know taking different meds is scary. That is where I am at now... but I found zoloft and buspar to be a mild combination. No side effects at all. And it does take awile for the meds to start working after being introduced to your system... hope you feel better soon! jessiesgurl
Hello dream2727. I understand your concern. It means that if taking Zoloft and Buspar, for example, the potential of acquiring say Serotonin Syndrome are higher than if you aren't. Dose also plays a role, is a factor. I've been on combinations over the years that are red flaged, and for years at a time, without any side effects that were even close to being damaging. If you are really worried, sit down with your doctor, and tell her/him your reservations about taking these two drugs. Other combinations that are red flaged for example areare Wellbutrin & Zoloft, Remeron & Paxil, Prozac & Wellbutrin etc etc. All these I just mentioned are very successful drug combinations and prescribed as such. Best of wishes along with good health to you,pledge
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.